It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by beatle on February 25, 2000 at 22:21:41:

In Reply to: Atkins' diet and BP symptoms posted by Rob on February 24, 2000 at 22:50:58:

: I've had an average BP of 120/90 for the last 2 years without symptoms. I am a 32 year old male and a natural worrier. I dwell on everything from being overweight to finances. While trying to loose weight I discovered the Atkins Diet. After about two weeks of eating a lot of meat and few vegetables ( carbs) I started to notice a few problems. I began to get many headaches; felt lighted headed and dizzy virtually all the time. I just felt lousy. In addition, I began to notice problems with my vision (eyeballs feels as if it jumps when focusing on something close when tired). My doctor contributed it all to high blood pressure which was 147/100 at the time of the visit. He prescribed Micardis which tends to keep me feeling light headed. I've been on the Meds for three months with little improvement of BP or symptoms. I read that HBP basically has no symptoms. This adds more concern for fear that something else is wrong.

: Has anyone experienced anything like this? I now have high anxiety over my BP (still 147/96), which only makes things worse. I would like to get back to normal so I have started to exercise, but I live in fear.

: This board has been a great help by the way. It reminds me that I am not going crazy.

: Thanks,
: Rob

Anything I say should not substitute for advice from your doctor. You are always free to get a second opinion if you are in doubt of your doctors diagnosis and treatment.
A BP of 147/96 is considered mild high BP. High BP can cause symptoms sometimes and your doctor may very well be right that the BP is the cause of the symptoms. If you dont like the medicine you are on talk to your doctor about changing to something else. Be forewarned that all medications have side-effects in some people. Also talk to the doctor about what kind of exercise would be good for you. It would probably take away some of the anxiety if you could get a good workout 3-5 times a week.
beatle1234a@ivillage.com

Follow Ups

All times are GMT -7. The time now is 07:59 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!